People using this cough syrup will be ingesting morphine, which can lead to life-threatening respiratory depression and death.
Pomona, CA, Master Herbs, Inc. is voluntarily recalling ALL LOTS of Licorice Coughing Liquid, cough syrup in 100-ml bottles to the consumer level.
This product has been found to contain morphine, which is an opioid, and it is not declared on the label.
Opioid is an ingredient of Compound Camphor. Compound Camphor is declared on the label of the product, but not its ingredients.
Consumers using this product may not be aware they are ingesting morphine. The unware ingestion of morphine can lead to life-threatening respiratory depression and death.
Because the morphine contained in this product is not identified on the label there is a risk that patients who are hypersensitive to morphine could suffer severe allergic reactions.
In addition young children with a respiratory illness are vulnerable to respiratory depression from opioids and should not be exposed to morphine in any event.
To this date Master Herbs, Inc. is not aware of adverse events associated with use of the product.
The product is used for the temporary relief of cough due to cold, minor throat and bronchial irritations.
The product can also be identified by the Chinese Product Name:
Licorice Coughing Liquid
The product was distributed to Chinese grocery stores in various cities in California, New Jersey, Hawaii, Illinois, Ohio and Nevada.
Master Herbs, Inc. is notifying its distributors and customers by phone or fax and is arranging for return of all recalled products. Consumers that have product which is being recalled should stop using the product and return it to place of purchase. Retailer and wholesalers should stop distributing the product, quarantine any remaining inventory and make arrangements to return the product.
Consumers with questions regarding this recall can contact Master Herbs, Inc. by phone at 626-319-9915 Monday through Friday from 10:00am – 5:00pm PST or anytime via email at email@example.com.
Consumers should contact their physician or healthcare provider if they believe they have experienced any adverse events related with use of this product.
Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting.
This recall is being conducted with the knowledge of the U.S. Food and Drug Administration.